Summary: Isoniazid belongs to the first line antituberculosis drugs and can be used for the treatment of both active and latent tuberculosis infections. It is a part of combined regimens, for the preventive treatment of tuberculosis isoniazid can be used in monotherapy as well. Even though elevations in serum aminotransferases levels during isoniazid therapy are seen frequently, the development of symptomatic hepatitis is rare, according to specialised literature. This article describes a case of a patient who developed drug-induced liver injury accompanied by jaundice during the isoniazid preventive treatment of tuberculosis. It also provides a summary of the currently known risk factors, pathogenesis, and incidence of hepatotoxicity observed throughout therapy with this antituberculosis drug. We also illustrate the process of diagnosing drug--induced liver injury in clinical practice settings with the utilisation of the updated RUCAM score.
No takes yet. Share an insight, caveat, or question.
Sučík et al. (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: